Alert archive / Texas / Flash Flood Warnings in 2026

Flash Flood Warning 1, NWS Shreveport, LA

January 9, 2026Smith County, Texas

NWS Shreveport, LA issued this flash flood warning at Jan 9, 2026, 5:13 PM CST for Smith County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 9, 2026, 5:13 PM CST (23:13 UTC)
Expired
Jan 9, 2026, 8:15 PM CST
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

County Smith County, TX

The radar

The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2026-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2026-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1923 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 9, 12:07 PM CST, 5 hours 6 minutes earlier. Its key messages:

  • Issued at 1120 AM CST Fri Jan 9 2026
  • Thunderstorm chances will continue to increase as we head into the afternoon hours, mainly across our southern zones. Strong to severe thunderstorms will be possible across this area.
  • More seasonable and dry conditions will settle into the region starting this weekend and continuing well into next week.
Area forecast discussion, Jan 9, 12:07 PM CST, 5 hours 6 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1207 PM CST Fri Jan 9 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 1120 AM CST Fri Jan 9 2026

 - Thunderstorm chances will continue to increase as we head into
   the afternoon hours, mainly across our southern zones. Strong
   to severe thunderstorms will be possible across this area.

 - More seasonable and dry conditions will settle into the region
   starting this weekend and continuing well into next week.

&&

.DISCUSSION...
Issued at 1120 AM CST Fri Jan 9 2026

A dynamic weather pattern is still expected to impact the region
this afternoon as a strong mid-level trough ejects eastward across
the Southern Plains as a frontal boundary traverses through the
region. Southerly low-level flow continues to transport Gulf
moisture into our region with dewpoints well into the 60s and
lower 70s already. This set-up, coupled with decent MLCAPE and
some deep-layer wind shear, will support organized convection,
some of which we are starting to see across deep east Texas and
central Louisiana. This activity will continue to increase in
coverage and intensity throughout the afternoon hours and into the
evening.

SPC continues to maintain a Slight Risk along and south of a line
from Jacksonville TX, to Shreveport, LA to just south of El
Dorado, AR. Primary hazards in this area will be damaging winds
and large hail, although an isolated tornado or two cannot be
ruled out, particularly where low-level shear is locally enhanced
near the advancing front. Widespread rainfall amounts of around a
half an inch to an inch and half will be possible for areas that
see some training storms.

In the wake of the departing storm system, more seasonable and
drier air will begin to filter into the region. Highs will
struggle to reach the upper-50s on Saturday with overnight lows
dropping into the 30s and near-freezing temperatures possible by
Sunday night and early next week as surface high pressure begins
to build in. Northwest flow aloft and at the surface will maintain
a cooler, stable pattern. /33/

&&

.AVIATION...
(18Z TAFS)
Issued at 1136 AM CST Fri Jan 9 2026

For the 09/18Z TAF update, mostly MVFR/IFR vis/cigs are ongoing
across the airspace with a slow-moving frontal boundary allowing a
concentration of clouds and VCTS/-TSRA convection through 10/03Z.
Gradual MVFR clearing and northerly surface winds will begins by
10/12Z through the end of the period. /16/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 1130 AM CST Fri Jan 9 2026

Spotter activation may be needed today as thunderstorm chances
increase along and ahead of a strong cold front. Severe weather
may be possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  52  60  39 /  70  90   0   0
MLU  75  58  63  39 /  80  90  20   0
DEQ  67  41  54  32 /  10  20   0   0
TXK  69  47  57  36 /  40  50   0   0
ELD  70  49  58  34 /  60  80   0   0
TYR  71  44  57  36 /  60  50   0   0
GGG  72  46  58  35 /  70  80   0   0
LFK  75  49  61  37 /  80  90   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

DISCUSSION...33
AVIATION...16

In the hours before

Special weather statement, Jan 9, 2:40 PM CST, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Shreveport LA
240 PM CST Fri Jan 9 2026

LAZ017-TXZ152-153-166-167-092130-
San Augustine TX-Sabine LA-Nacogdoches TX-Sabine TX-Shelby TX-
240 PM CST Fri Jan 9 2026

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL NACOGDOCHES...
NORTHWESTERN SABINE...SAN AUGUSTINE AND EASTERN SHELBY COUNTIES AND
WEST CENTRAL SABINE PARISH UNTIL 330 PM CST...

At 240 PM CST, Doppler radar was tracking a strong thunderstorm near
Macune, or 25 miles south of Center, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Center, Milam, San Augustine, Bland Lake, Neuville, Patroon,
  Macune, Rosevine, Shelbyville, Etoile, Chireno, Huxley, Broaddus,
  Calgary, Hurstown, Jordans Store, Chinaquapin, Sexton, Denning and
  Jericho.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3130 9432 3136 9445 3194 9413 3160 9367
      3124 9421
TIME...MOT...LOC 2040Z 222DEG 28KT 3143 9422

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

26
Special weather statement, Jan 9, 3:38 PM CST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Shreveport LA
338 PM CST Fri Jan 9 2026

TXZ136-149-092230-
Cherokee TX-Smith TX-
338 PM CST Fri Jan 9 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CHEROKEE AND
SOUTHEASTERN SMITH COUNTIES UNTIL 430 PM CST...

At 338 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles west of Reese, or 15 miles west of Jacksonville, moving
northeast at 35 mph.

HAZARD...Wind gusts up to 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Tyler, Whitehouse, Bullard, Troup, Mount Selman, Mixon, Reese,
  Noonday, New Chapel Hill, Cuney and Teaselville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3222 9548 3241 9530 3218 9503 3195 9545
      3199 9545 3201 9543 3202 9543 3204 9544
      3205 9542 3205 9544 3207 9544 3208 9542
      3211 9546 3214 9546 3215 9548 3216 9548
      3218 9546 3220 9546
TIME...MOT...LOC 2138Z 229DEG 31KT 3204 9550

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

23
Special weather statement, Jan 9, 4:07 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
407 PM CST Fri Jan 9 2026

LAZ017-018-TXZ153-166-167-092245-
San Augustine TX-Natchitoches LA-Sabine LA-Sabine TX-Shelby TX-
407 PM CST Fri Jan 9 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN NATCHITOCHES AND
SABINE PARISHES AND SABINE...EAST CENTRAL SAN AUGUSTINE AND
SOUTHEASTERN SHELBY COUNTIES UNTIL 445 PM CST...

At 407 PM CST, Doppler radar was tracking a strong thunderstorm 5
miles east of Hemphill, or 38 miles southeast of Center, moving
northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Milam, Many, Zwolle, Hemphill, Pineland, Converse, Rosevine,
  Florien, Huxley, Noble, Fisher, Negreet, Columbus, Toledo Bend
  Reservoir North, Yellowpine, Sexton, Fairmount, Mount Carmel and
  Bronson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3126 9403 3127 9408 3184 9380 3151 9315
      3118 9373
TIME...MOT...LOC 2206Z 220DEG 22KT 3136 9377

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

26
Special weather statement, Jan 9, 4:18 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Shreveport LA
418 PM CST Fri Jan 9 2026

TXZ124-125-136-137-092300-
Gregg TX-Wood TX-Smith TX-Upshur TX-
418 PM CST Fri Jan 9 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN GREGG...
SOUTHWESTERN UPSHUR...CENTRAL SMITH AND SOUTHEASTERN WOOD COUNTIES
UNTIL 5 PM CST...

At 418 PM CST, Doppler radar was tracking a strong thunderstorm near
Lindale, or 12 miles northwest of Tyler, moving east at 45 mph.

HAZARD...Wind gusts up to 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Tyler, Kilgore, Gladewater, Lindale, Big Sandy, Hawkins, Hoard,
  Liberty City, Winona, Red Springs and Carroll.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3258 9559 3278 9515 3242 9488 3227 9546
      3230 9545 3233 9546 3236 9545 3237 9547
      3241 9551 3248 9559
TIME...MOT...LOC 2218Z 249DEG 39KT 3245 9544

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

23
Special weather statement, Jan 9, 4:29 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Shreveport LA
429 PM CST Fri Jan 9 2026

LAZ017-018-092315-
Sabine LA-Natchitoches LA-
429 PM CST Fri Jan 9 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN NATCHITOCHES AND
EAST CENTRAL SABINE PARISHES UNTIL 515 PM CST...

At 429 PM CST, Doppler radar was tracking a strong thunderstorm 24
miles south of Natchitoches, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Natchitoches, Provencal, Natchez, Bellwood, Cypress, Flora,
  Melrose, Cloutierville, Gorum, Kisatchie, Bermuda and Chopin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3136 9332 3139 9335 3177 9315 3152 9272
      3148 9276 3146 9281 3144 9281 3143 9285
      3142 9285 3142 9287 3140 9287 3140 9289
      3139 9289 3139 9291 3137 9291 3137 9295
      3135 9295 3135 9298 3136 9299
TIME...MOT...LOC 2229Z 222DEG 21KT 3139 9316

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

26
Special weather statement, Jan 9, 4:45 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Shreveport LA
445 PM CST Fri Jan 9 2026

LAZ010-011-017-018-092330-
Sabine LA-Red River LA-De Soto LA-Natchitoches LA-
445 PM CST Fri Jan 9 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DE SOTO...WEST
CENTRAL NATCHITOCHES...SOUTH CENTRAL RED RIVER AND NORTHERN SABINE
PARISHES UNTIL 530 PM CST...

At 445 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles east of Many, or 18 miles southwest of Natchitoches, moving
northeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Natchitoches, Many, Zwolle, Converse, Allen, Oak Grove, Pleasant
  Hill, Florien, Provencal, Noble, Fisher, Robeline, Powhatan,
  Marthaville, Belmont, Ajax, Hagewood, Pelican, Lake End and Rambin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3185 9367 3204 9354 3177 9298 3143 9338
      3162 9382 3162 9383 3163 9382 3164 9382
TIME...MOT...LOC 2245Z 222DEG 21KT 3160 9335

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 TO 55 MPH

26

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 8:33 AM CSTDense Fog AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 14 more2 hr
Jan 9, 12:39 PM CSTSpecial Weather StatementSHVAngelina51 min
Jan 9, 1:07 PM CSTSpecial Weather StatementSHVAngelina38 min
Jan 9, 1:42 PM CSTSpecial Weather StatementSHVAngelina, Nacogdoches, Sabine, San Augustine33 min
Jan 9, 2:13 PM CSTSpecial Weather StatementSHVAngelina, San Augustine, Shelby32 min
Jan 9, 2:40 PM CSTSpecial Weather StatementSHVSan Augustine, Shelby50 min
Jan 9, 3:38 PM CSTSpecial Weather StatementSHVSmith52 min
Jan 9, 4:07 PM CSTSpecial Weather StatementSHVSabine38 min
Jan 9, 4:18 PM CSTSpecial Weather StatementSHVSmith42 min
Jan 9, 4:56 PM CSTAreal Flood AdvisorySHVSmith3 hr
Jan 9, 5:22 PM CSTSpecial Weather StatementSHVGregg, Harrison, Marion, Upshur38 min
Jan 9, 5:33 PM CSTFlash Flood WarningSHVGregg, Harrison, Upshur3 hr
Jan 9, 4:29 PM CSTSpecial Weather StatementSHVNatchitoches46 min
Jan 9, 4:33 PM CSTSevere Thunderstorm WarningSHVNatchitoches42 min
Jan 9, 4:39 PM CSTTornado WarningSHVNatchitoches36 min
Jan 9, 4:45 PM CSTSpecial Weather StatementSHVNatchitoches, Sabine45 min
Jan 9, 5:03 PM CSTTornado WarningSHVGrant, Natchitoches, Winn42 min
Jan 9, 5:17 PM CSTSpecial Weather StatementSHVNatchitoches, Winn43 min
Jan 9, 5:41 PM CSTSevere Thunderstorm WarningSHVGrant, Winn49 min

Nearby

Flash Flood Warnings in Texas, 2026Every flash flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.